I’ve had GCA for 2.5 years and finally got down to 2.5mg Pred a month or so ago. Had a blood test 2 weeks ago and was told it was good. I was about to drop to 2mg when I started getting a trembling in my right eye. Asked gp if I should go back up, she said yes go to 3mg. I was thinking higher than that but she agreed to 5mg which I have been on for a week now but still have trembling. Also have flu like symptoms which I read can be symptoms of GCA. Do the knowledgeable people on here have any suggestions as to what I should do. Do you think it is a flare and should I up the dose more temporarily.
Flare: I’ve had GCA for 2.5 years and finally got... - PMRGCAuk
Notice from previous post you commented about your eye before, is this the same one? You thought it might be connected to biopsy scar.
Not sure that the trembling is GCA connected, but been on this forum long enough never to discount any new symptom. You could try a few days (say 2 or 3) at 10mg and then come straight back down to 5mg and see if that makes any difference.
Might be worth getting another blood test and see if there’s any rise in the result, although if you have fluey type symptoms that may affect them anyway.
To be honest I’m not sure what it is, but always best to check for GCA flare first before you look for other options.
Hope you get it sorted soon, please let us know.
What do you mean by trembling?
Hi SnazzyD. It’s like the eyelids are vibrating or twitching and sometimes the vision also appears to vibrate.
Are you sure it’s not just a twitchy nerve? I’ve had that lots over the years and when I’m over tired or ill. It is always a sign of something else bringing me down. The doc and opticians have been fairly unmoved by it. If it’s in the eyelid and it does a run of twitches it feels like vibration and it does make the vision seem odd. It can go on all day or just do it a couple of times.
It could be. I have had it occasionally for years, but very randomly. At the moment it occurs about every half hour and lasts about 10-20 seconds.that is what concerned me. Hopefully it will clear up on its own. I have had pain in the eye and back of the neck since my biopsy. I put these pains down to a nerve problem. This twitching could be as well.
Oddly I have had this symptom for over a week now. It is as if there are a couple of threads attached to my eyelid being gently pulled, resulting in a kind of trembling of the eyelid. I also have flu like symptoms. I put it down to too much screen time because the flu like symptoms are making me less active. My diagnosis is PMR, 2 years in, stuck at 7 mgs.
I am also not sure whether to up my dose more than a mg ,which I tried, because I do not have PMR pains. I wondered if it was a virus because I am a bit snuffley too?
I don't think the eye symptom is related, unless it points to muscle weakness, due to Pred. I have had it when I was working, long before PMR, it pointed to fatigue.
As for the sweeps of flu feeling, they seem to be helped by paracetamol, which suggests a virus. Of course we might be more vulnerable to viruses and the weather in the U.K. has been so cold and wet.
In your case I might sit at 5 for a bit because your diagnosis is GCA. The side effects are negligible and the benefits can be huge.
Simoncia, by your eye "trembling", is it just the eyelid that is sort of twitching. If so, mine does that on occasion (in fact it's been doing it for the last few days), and I've always just thought that perhaps I am just a bit "liverish" as my old Mum used to call it during such happenings over the years. On the other hand, if by "flu-like symptoms", you are experiencing sweats, particularly overnight, then that could point to a bit of a GCA flare warning, or it could be that you are experiencing actual flu symptoms. Lay low and rest for a couple of days to see if things improve at the 5mg dose your GP has suggested but if, in the meantime, you experience any sudden problems with your vision, then head straight to A&E.
It is night time sweats I am getting just like I had when I was originally diagnosed with GCA but only for the last couple of nights. The twitching has been occurring for just over a week.its mainly in the lid but occasionally the vision stutters as well. I have gone to 10mgs temporarily to see what happens.
If your blood tests ususally show flares - get it checked again next week. The fluey feeling could well be just that - a viral infection - and of course that would also send the bloods up in some people!
I used to get a twitchy eye in the early days of PMR and they are quite common anyway. Once it starts it does tend to be more noticeable! Just because you are aware of it.
You have done well to get to 2.5mg Pred in 2.5 years.